Managing Meds

Hi

Having now spent 2 weeks taking BP meds Doxazosin 4 mg and Amlodipine 10mg (and 1 week so far on Sertraline, an anti-anxiety med) I am still experiencing really bad nausea and lightheadedness - I’ve put in a consultation request to my GP but has anyone had similar experiences of any of these particular drugs and how long did the side effects last?

Hi @DDMH yes I did I changed the Amlodipine and doxazosin it made me nauseous for a while. But my doctor persevering with my changes till we got it right. I still get nauseous now and again. It does take a while to settle down. I had swollen ankles with the bp medication which ended up being changed 3 times until I settled down. Your not alone. Good luck hope it gets sorted and settles for you best wishes. Loraine :grinning_face_with_smiling_eyes:

1 Like

Hi @DDMH , I’m on a few different meds (some for a heart condition before the stroke) but the one we have in common is Sertraline. I only needed this since the stroke & had to adjust the time I take it as it was affecting my sleep. I changed from taking first thing in the morning to now around 6 in the evening. I looked this up on the internet and checked it with my doctor first and she said it would be fine to change.
Worked for me!
Good luck experimenting but always double check with your doc.

1 Like

Hi Loshy

Were you prescribed both the same tablets? Did you take them both for long before your GP changed them?

This nausea and lightheadedness is just awful, like sea sickness.

Thank you so much for your help and advice.

I take Citalopram, for me it took six weeks of hellish symptoms before it settled down, and six months before I really started feeling benefits. They affect people differently but I am glad I stuck with it.

1 Like

@DDMH I don’t take these meds but my hubby has amlodopeine & doxazosin for his BP. They made him dizzy & sick initially. When he saw GP he said oh good it means they’re working (dizziness because it had brought his BP down). A strange way for Dr to say it but he stuck with the meds & it settled after a few weeks.
If concerned speak to your GP. It could take a while to find the right combination for you.

1 Like

That’s so good to know (not that they made your husband sick) but that the same meds had the same effect on somebody else. Thank you so much again #Mrs5k.

Does your husband still take the same meds?

Yes I was at 2 different times and changes. I went to have first lot changed after 2 weeks then when my medication was changed again about another 3 weeks with my swollen ankles and still nauseous. I think it felt like a long time but I was settled about 5 weeks after stroke. I still get nauseous now and again but I’ve started doing mindfulness to try and help me. Good luck :wink:

1 Like

Thank you so much for responding

Yes he still has same ones. He doesn’t have any problems now. He’s been on them for a few years now. Hope yours settle soon for you.

1 Like